MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII MIS DCF ALIGN GDE; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. GII MIS DCF ALIGN GDE; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71441144
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, a gii mis dcf align gde ((b)(4)) had a bent pin, and a gii mis dcf align gde ((b)(4)) had an ineffective cam lock.It is unknown if the event happened during surgery or if there was any delay nor injury reported.It is unknown if there was a s&n backup device available.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device could not confirm the stated failure mode.The device shows signs of extensive use.A functional evaluation was performed on the device and confirmed the stated failure mode.The locking mechanism of the returned device will no longer lock securely rendering the device inoperable.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint, however we will continue to monitor for future complaints and investigate as necessary.
 
Event or Problem Description
It was reported that a gii mis dcf align gde had an ineffective cam lock.The procedure was able to be completed with the same device.Surgery was not delayed.As this was noticed after surgery, the patient was no longer involved.

Brand Name
GII MIS DCF ALIGN GDE
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11897934
Report Number1020279-2021-04730
Device Sequence Number1388423
Product Code HRY
UDI-Device Identifier03596010497161
UDI-Public03596010497161
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71441144
Device Catalogue Number71441144
Device Lot Number16EM09240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1